MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804325-33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969); Diaphoresis (2452); Thrombosis/Thrombus (4440)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the information reviewed, there is no indication of a product quality issue.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the reported treatments appear to be related to the operational context of the procedure.The reported patient effects of angina, hypotension, myocardial infarction and thrombosis are listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use as known patient effects of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional xience skypoint device referenced in event is being filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat lesions in the in the proximal left anterior descending (plad) artery and proximal ramus intermedius (pri) coronary artery.Activated clotting time (act) was noted to be 303 seconds; therefore, another 2000 units of iv heparin were administered.Additionally, 180mg of brilinta was administered.The 3.25x33mm xience skypoint stent delivery system (sds) was advanced to the target lesion in the plad and the stent was deployed at 18 atm for 12 seconds.Angiography was performed and there was no issue with the implanted stent.Next the 2.25x15mm xience skypoint sds was advanced to the target lesion in the pri and deployed at 12 atm for 15 seconds.The physician took angiographic views post stent implantation.There was no reported issue with the second implanted stent.Post procedure the patient noted chest pain of a 2 on a scale of 10.Sometime post procedure in the holding area, blood pressure was noted to be critically low and the patient was diaphoretic with severe chest pain.Electrocardiogram (ekg/ecg) noted an st-elevation myocardial infarction (stemi).The patient was brought back, emergently, to the cath lab.At some point, the patient lost consciousness and coded.Cardiopulmonary resuscitation (cpr) was performed.Act was noted to be low, so additional heparin was administered.Both stented arteries were noted to be filled with thrombus, so a cangrelor bolus was administered and thrombectomy was performed with additional ballooning.The patient was noted to be in poor condition, so a heart pump temporary pacemaker were inserted.At this point, the patient began to stabilize.Patient was taken in critical, but stable condition to the intensive care unit.In the physician¿s opinion, the cause of the thrombus was malabsorption of p2y12 inhibitor.As of on (b)(6) 2023, the patient is alive, and stable, but remains hospitalized.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16613426
Report Number2024168-2023-03026
Device Sequence Number11994801
Product Code NIQ
UDI-Device Identifier08717648233357
UDI-Public08717648233357
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model Number1804325-33
Device Catalogue Number1804325-33
Device Lot Number2032541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Initial Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention; Disability;
Patient Age66 YR
Patient SexMale